Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Cleveland, OH

June 4, 2017Stark County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 4, 2017, 4:18 PM EDT for Stark County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2017, 4:18 PM EDT (20:18 UTC)
Expired
Jun 4, 2017, 5:00 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH

County Stark County, OH

The radar

The Cleveland radar (KCLE), 84 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

709 
WWUS81 KCLE 042018
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
418 PM EDT SUN JUN 4 2017

OHZ032-042100-
Stark-
418 PM EDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT STARK COUNTY...

At 417 PM EDT, a strong thunderstorm was located near Dalton, or 14
miles east of Wooster, moving east at 40 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.

Locations impacted include...
Canton, Massillon, Green, North Canton, Louisville, Minerva,
Brewster, Navarre, Waynesburg, East Sparta, Wilmot, Canal Fulton,
East Canton, Beach City, Meyers Lake, Hills And Dales, Robertsville,
Maximo, Perry Heights and North Lawrence.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4066 8165 4091 8164 4091 8142 4088 8109
      4073 8109 4072 8124 4065 8124 4066 8144
      4065 8155
TIME...MOT...LOC 2017Z 284DEG 34KT 4084 8165 

$$

Greenawalt

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 4, 1:26 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 4, 1:26 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
126 PM EDT Sun Jun 4 2017

.SYNOPSIS...
Low pressure over the central Great Lakes will lift a warm
front north of the area early today. The low will move to New
England by Monday morning which will drive a trailing cold
front through the area. Low pressure will remain in the area
Tuesday and Wednesday as high pressure builds from the central
plains to the western Great Lakes.

&&

.NEAR TERM /THROUGH TONIGHT/...
Morning shower activity remains along and south of a line from
Wooster to Warren, with scattered showers extending westward to
near Mansfield. This area of showers has delayed heating and
been effective at stabilizing the eastern half of the area.
Visible satellite clearly shows where the instability is
starting to develop with a cu field and a few
showers/thunderstorms getting started from Central Indiana to
Central Ohio. Expecting this area of development to lift
northeast with time but less certain on how far north it will
extend. May see another area of developement just west of Lake
Erie where this is a little better surface convergence. Still
have pretty high chances of showers and thunderstorms forecast
for late this afternoon into this evening except for extreme
northeast Ohio/NW PA where we have lowered pops. Expecting
thunderstorms to fill in between 4-6PM, then expand to the south
and east this evening. Shear will tend to decrease some this
afternoon but 25-30 knots of uni-directional flow may still be
enough to produce a wind threat, especially if any bowing or
line segments can develop.

Original...Remnants from a convective complex to our northwest
are tracking east across central lower MI and Lake Huron early
this morning with a band of showers beginning to cross Lake
Erie. Most of this is heading for nwrn PA however there has been
some development extending this area to the southwest towards
the KTOL area as well. This was handled well in the HRRR which
brings much of this into nwrn PA and further develops the line
of showers into nrn Ohio between 10 and 12Z. Otherwise...a warm
front front from the KTOL area east to near KYNG will lift north
of the region early today. Expect that it will get hung up in
nern OH/nwrn PA this morning to further help to focus precip in
the area as whats left of the line across MI drops through the
area...probably around 15Z. Early to mid afternoon expect a
period of partly sunny skies. For the mid/late afternoon into
the evening am expecting another round of thunderstorms to
develop either in place across the area possibly on the lake
breeze or outflow from earlier wx...or just to the north and
then move into the area. Capes approach 1500-2500 j/kg according
to the NAM12 and SPC has highlighted a slight chance of severe.
Highs upper 70s east to mid 80s west. Could be warmer with more
sun.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
The cold front trailing the Great Lakes low will drop south
across the area tonight as the low moves to New England. Early
Monday models show a dry slot rotating through so will show that
evolution in the hourly grids. By afternoon however will bring
back chance pops for thunder once more and the NAM brings 1500
j/kg capes back for the lake morning-mid afternoon. Thinking we
get a lull all but possibly the northeast Monday night as drier
air rotates in ahead of the upper low over srn Ontario which is
sinking south into the area. The low center should be just to
our east however wrap around moisture will affect the area
tuesday into Wednesday as it wanders through the area. Highest
pops should be east. With the upper low in the area mid week
temps will be on the cool side.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Little change in the long term forecast. Models build high
pressure over the area by Thursday morning. ECMWF a little
faster with the high than the GFS. But for continuity sake will
continue with the ECMWF timing. Still some doubts about Friday
and Friday night. GFS moves low pressure across the Central
Lakes Friday while the ECMWF holds off until Friday night. For
now will go low chance pops Friday into Friday night and use the
superblend for temps.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Showers and thunderstorms this morning are beginning to exit to
the east at this time. A warm frontal boundary is lifting
northeast at this time causing dewpoint temperatures to increase
into the middle 60s along with air temperatures into the lower
80s. This should start to trigger some thunderstorm development
in the warm sector. Some cumulus cloud development is currently
taking place across the southern tier counties of the area. This
should expand north with time in the warmer air this afternoon.
Potential still exists for severe thunderstorms with a slight
risk extending across all areas in the forecast area except
Toledo where there is a marginal risk. Main threats will be
strong damaging winds and large hail. Once activity shifts
south of the area, conditions should go back to VFR through the
night into tomorrow morning and early afternoon. Winds will
gradually shift around to a northwest to northerly direction
with time overnight.

OUTLOOK...Non VFR possible at times through Friday.

&&

.MARINE...
South winds turn to the Southwest at 10 to 15 knot this afternoon.
This will produce choppy conditions in the East but will remain
below small craft advisory criteria. A small craft advisory may
be needed late Monday as a cold front moves across the Lake and
NW winds increase to 10 to 20 knot. Near small craft advisory
conditions will continue into Wednesday as winds gradually turn
to the Northeast and hovers around 15 knots. Quiet conditions
return by Wednesday afternoon as high pressure builds back over
the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...KEC/TK
SHORT TERM...TK
LONG TERM...DJB
AVIATION...Lombardy
MARINE...DJB
Hazardous weather outlook, Jun 4, 5:52 AM EDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
552 AM EDT Sun Jun 4 2017

LEZ061-142>149-162>169-OHZ003-006>010-017>019-027-028-036-051000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-Crawford-
Marion-
552 AM EDT Sun Jun 4 2017

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...Today and Tonight.

Low pressure will track east across the central Great Lakes today.
Thunderstorms are expected to develop during the afternoon and
evening. There is a slight chance that some storms will become severe
with the greatest threat from damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-020>023-029>033-037-038-047-089-PAZ001>003-051000-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-
Richland-Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
552 AM EDT Sun Jun 4 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Low pressure will track east across the central Great Lakes today.
Thunderstorms are expected to develop during the afternoon and
evening. There is a slight chance that some storms will become severe
with the greatest threat from damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A cold front will drop southeast across the area on Monday.
Thunderstorms are expected to develop along and ahead of the front
during the afternoon. There is a chance that some storms will
approach severe limits with hail and gusty winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 4, 3:16 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
316 PM EDT SUN JUN 4 2017

OHZ010-019-020-029-030-042000-
Huron-Richland-Medina-Lorain-Ashland-
316 PM EDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HURON...
NORTHEASTERN RICHLAND...WESTERN MEDINA...NORTHERN ASHLAND AND
SOUTHERN LORAIN COUNTIES...

At 316 PM EDT, a strong thunderstorm was located near Savannah, or 10
miles northwest of Ashland, moving east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Medina, Wellington, Lodi, New London, Creston, Chippewa Lake,
Savannah, Polk, Sullivan, Seville, Penfield, Greenwich, Westfield
Center, Spencer, Gloria Glens Park, Bailey Lakes, Burbank, Rochester,
Chippewa-On-The-Lake and Nova.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4089 8252 4108 8262 4124 8191 4099 8183
      4099 8213 4092 8213
TIME...MOT...LOC 1916Z 259DEG 29KT 4100 8243

Sefcovic
Special weather statement, Jun 4, 3:38 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Cleveland OH
338 PM EDT SUN JUN 4 2017

OHZ029-030-038-042015-
Holmes-Richland-Ashland-
338 PM EDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICHLAND...SOUTHERN
ASHLAND AND NORTHWESTERN HOLMES COUNTIES...

At 338 PM EDT, a strong thunderstorm was located over Mansfield,
moving east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mansfield, Ontario, Lexington, Loudonville, Bellville, Hayesville,
Butler, Perrysville, Lucas, Mifflin and Mohicanville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4063 8262 4067 8265 4067 8262 4071 8262
      4071 8267 4083 8262 4078 8213 4066 8212
      4057 8218 4055 8235 4055 8262
TIME...MOT...LOC 1938Z 285DEG 29KT 4073 8256

Sefcovic
Special weather statement, Jun 4, 3:39 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
339 PM EDT SUN JUN 4 2017

OHZ037-047-042045-
Morrow-Knox-
339 PM EDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORROW AND KNOX
COUNTIES...

At 339 PM EDT, a strong thunderstorm was located near Sparta, or 10
miles south of Mount Gilead, moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Utica, Centerburg, Danville,
Chesterville, Sparta, Marengo, Fulton, Martinsburg and Bladensburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4024 8248 4027 8248 4027 8274 4028 8275
      4035 8275 4035 8286 4051 8282 4044 8218
      4024 8220
TIME...MOT...LOC 1939Z 271DEG 25KT 4041 8276

Sefcovic
Local storm report, Jun 4, 3:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
354 PM EDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             SULLIVAN                41.03N 82.22W
06/04/2017  M0.50 INCH       ASHLAND            OH   TRAINED SPOTTER

            SPOTTER IN THE SULLIVAN AREA REPORTED HALF INCH HAIL.

&&

SEFCOVIC
Special weather statement, Jun 4, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
418 PM EDT SUN JUN 4 2017

OHZ032-042100-
Stark-
418 PM EDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT STARK COUNTY...

At 417 PM EDT, a strong thunderstorm was located near Dalton, or 14
miles east of Wooster, moving east at 40 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.

Locations impacted include...
Canton, Massillon, Green, North Canton, Louisville, Minerva,
Brewster, Navarre, Waynesburg, East Sparta, Wilmot, Canal Fulton,
East Canton, Beach City, Meyers Lake, Hills And Dales, Robertsville,
Maximo, Perry Heights and North Lawrence.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4066 8165 4091 8164 4091 8142 4088 8109
      4073 8109 4072 8124 4065 8124 4066 8144
      4065 8155
TIME...MOT...LOC 2017Z 284DEG 34KT 4084 8165

Greenawalt

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:16 PM EDTSpecial Weather StatementCLEMedina44 min
Jun 4, 3:32 PM EDTSevere Thunderstorm WarningCLEAshland, Medina, Wayne56 min
Jun 4, 3:38 PM EDTSpecial Weather StatementCLERichland37 min
Jun 4, 3:39 PM EDTSpecial Weather StatementCLEKnox66 min
Jun 4, 4:49 PM EDTSpecial Weather StatementCLEPortage, Summit41 min
Jun 4, 5:16 PM EDTSpecial Weather StatementCLEAshland, Richland44 min
Jun 4, 5:20 PM EDTSevere Thunderstorm WarningCLEAshland, Richland40 min

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.